Wyoming, 2008

High Wind in Wyoming, November 12 to 14, 2008

November 12 to 14, 2008 · NWS RIW · 6 events in 6 counties and zones

Downsloping and gradient winds provided gusty conditions in association with deep low pressure over western Canada. The strongest winds were recorded in eastern Fremont and western Natrona counties where automated stations measured peak gusts of 77 mph and 67 mph, respectively.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

Downsloping and gradient winds provided gusty conditions in association with deep low pressure over western Canada. The strongest winds were recorded in eastern Fremont and western Natrona counties where automated stations measured peak gusts of 77 mph and 67 mph, respectively. Other impacted locations from Powell to Rock Springs, including Cody and Dubois, commonly observed peak gusts of 60 to 65 mph. A small wooden hangar at the Dubois Airport was flipped one-quarter turn from its foundation and came to rest on an airport road. Another hangar at the airport sustained minor damage. In the lee of the Bighorn Mountains, the highest wind gust of 60 mph was recorded in Buffalo at the Johnson County Airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Nov 12, 3:43 PM MST, 3 hours 17 minutes earlier.

Area forecast discussion, Nov 12, 3:43 PM MST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
343 PM MST WED NOV 12 2008

.SHORT TERM...TODAY THROUGH SATURDAY
SNOW CONTINUES OVER THE NORTHERN MOUNTAINS THIS AFTERNOON...WITH ONE
REPORT OF 6 INCHES OF SNOW IN THE NORTHERN BIG HORN MOUNTAINS.
THIS HEAVIER SNOWFALL OVER THE BIG HORNS APPEARS TO BE VERY
LOCALIZED WITH THE MAJORITY OF SNOTELS DEMONSTRATING LESS THAN 3
INCHES OF SNOWFALL TODAY. REPORTS FROM THE TETONS DEMONSTRATE
AROUND 5 INCHES OF SNOW HAS FALLEN TODAY...WITH AROUND 1 INCH IN
THE LOWER ELEVATIONS. STRONG WINDS ARE NOTED OVER BOTH MOUNTAIN
LOCATIONS...WITH NEAR WHITEOUT CONDITIONS REPORTED. THE WINTER
STORM WARNING FOR THE NORTHWESTERN MOUNTAINS CONTINUES THROUGH
EARLY THURSDAY AFTERNOON...WITH 10 TO 14 INCHES OF SNOW
POSSIBLE...AND STRONG WINDS CREATING ADDITIONAL WHITEOUT
CONDITIONS.

THE NEXT CONCERN IS THE HIGH WIND POTENTIAL FOR THE CODY
FOOTHILLS. THE LOCAL WRF MODEL IN ITS MOST RECENT RUN HAS
DEMONSTRATED THE STRUCTURE FAVORABLE FOR VERY STRONG WINDS AROUND
THE CLARK AREA TONIGHT. HAVE UPGRADED THE WATCH TO A
WARNING...EFFECTIVE UNTIL WEDNESDAY MORNING.

MODELS CONTINUE TO INDICATE STRONG WINDS DEVELOPING OVER EASTERN
SWEETWATER COUNTY...AND ALSO IN THE RATTLESNAKE GREEN MOUNTAIN
RANGE. WINDS OF 40 KTS IS ANTICIPATED OVER THESE LOCATIONS LATE
THIS EVENING...WHICH WILL CONTINUE THROUGH THURSDAY AFTERNOON.
GUSTS OF 60 KTS WILL BE POSSIBLE WITHIN THESE LOCATIONS. MODEL
GUIDANCE HAS BEEN PERSISTENT OVER THE LAST FEW RUNS IN INTRODUCING
STRONG WINDS OF AROUND 40 KTS OVER THE WIND RIVER BASIN AS WELL
BEGINNING THURSDAY AFTERNOON. THOUGH THE FAVORED NORTHWEST FLOW IS
BEING DEMONSTRATED...THE OVERALL SETUP OF THE EVENT IS NOT ENTIRELY
FAVORABLE. WITH SOME SLIGHT CONFIDENCE ISSUES...HAVE OPTED TO
ISSUE A HIGH WIND WATCH FOR THIS AREA TO ALLOW ANOTHER MODEL RUN
TO COME IN FOR CONSISTENCY. HOWEVER...THE DEVELOPMENT OF STRONG
WINDS TO 40 KTS IS MORE FAVORABLE OVER NORTHERN JOHNSON COUNTY
INCLUDING INTERSTATE 90 THROUGH BUFFALO. AGAIN...WITH THE LATER
START TIME OF THURSDAY AFTERNOON...A HIGH WIND WATCH IS IN EFFECT
THROUGH THURSDAY EVENING. MAIN CONCENTRATION OF GOING FORECAST
PACKAGE WAS ON THE PRECIPITATION EVENT TONIGHT...AND THE HIGH WIND
CONDITIONS EXPECTED OVER THE NEXT COUPLE OF DAYS.

ELSEWHERE...CONTINUED TEMPERATURES IN THE LOW 50S ARE EXPECTED
THURSDAY AHEAD OF THE APPROACHING COLD AIR ADVECTION. THIS COLD
AIR ADVECTION WILL CAUSE A DIP IN TEMPERATURES ON FRIDAY...WITH A
DECREASE OF 5 TO 10 DEGREES F POSSIBLE. OTHERWISE...IN
GENERAL...A RIDGE BEGINS TO MOVE INTO THE AREA FRIDAY DRYING OUT
SHOWER ACTIVITY. WINDS WILL WEAKEN AS THIS SYSTEM STRENGTHENS OVER
THE AREA...WITH TEMPERATURES WARMING BY SATURDAY.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY
ECMWF AND GFS 00Z RUNS AND GEFS IN GOOD AGREEMENT THROUGH THE
WEEKEND WITH RIDGE OVER THE WEST COAST AND DEEP TROUGH OVER THE
EASTERN U.S. CLIPPER DIVES INTO NORTHERN PLAINS INTO BACKSIDE OF
EASTERN TROUGH SATURDAY NIGHT AND SUNDAY...PUSHING A BACKDOOR COLD
FRONT INTO EASTERN WYOMING SUNDAY. ECMWF STRONGER AND FASTER WITH
FRONT THAN GFS ACROSS NORTHEAST WYOMING. FORECAST DRY SATURDAY
WITH ABOVE NORMAL TEMPERATURES WITH LOW POPS ACROSS NORTHERN
MOUNTAINS SUNDAY. FORECAST KEEPS TEMPERATURES ON MILD SIDE SUNDAY
WITH GOOD MIXING AND WILL WAIT ANOTHER RUN CYCLE OR TWO TO SEE IF
MODELS CAN RESOLVE DIFFERENCES ON STRENGTH OF FRONT. USUALLY GFS
HAS A COLD BIAS WITH CLIPPERS SO SOME WEIGHT GIVEN TO ITS KEEPING
COOLER AIR FURTHER EAST. MODELS THEN IN GENERAL AGREEMENT WITH
TROUGH AMPLIFYING NEAR 140-150W MONDAY AND TUESDAY AND
DEAMPLIFICATION OF PATTERN...RIDGE OVER WESTERN U.S./TROUGH OVER
THE EAST. HOWEVER SIGNIFICANT DIFFERENCES REMAIN IN ENERGY
TRAVELING THROUGH THIS MORE PROGRESSIVE FLOW. FORECAST KEEPS LOW
POPS OVER THE WEST WITH DRY CONDITIONS OVER CENTRAL
WYOMING...AND ABOVE NORMAL TEMPERATURES.

&&

.AVIATION...
WIDESPREAD LIGHT TO MODERATE RAIN AND MOUNTAIN SNOW ASSOCIATED WITH
A PACIFIC TROUGH WILL PREVAIL WEST OF THE DIVIDE TONIGHT WITH MVFR
TO IFR CONDITIONS EXPECTED.  ISOLATED SHOWERS EAST OF THE DIVIDE MAY
BRING BRIEF MVFR CONDITIONS OVERNIGHT...MAINLY IN THE MOUNTAINS.
HIGH WINDS ARE EXPECTED IN THE CODY FOOTHILLS AND THROUGH THE WIND
CORRIDOR FROM JUST NORTHEAST OF KRKS TO KCPR TONIGHT INTO THURSDAY
MORNING. SUSTAINED WEST TO SOUTHWEST WIND FROM 35 MPH TO 45 MPH WITH
GUSTS TO 60 MPH ARE EXPECTED.  WINDY TO VERY WINDY CONDITIONS ARE
EXPECTED ELSEWHERE OVERNIGHT.  THE ASSOCIATED SURFACE COLD FRONT
WILL MOVE FROM NORTH TO SOUTH THROUGH NORTHERN WYOMING BETWEEN
11-16Z THURSDAY...BRINGING WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW
FROM THE NORTHWEST MOUNTAINS NORTHEASTWARD THROUGH THE BIGHORN
BASIN...THEN EASTWARD INTO JOHNSON COUNTY.  STRONG WIND WILL
CONTINUE IN SWEETWATER COUNTY THROUGH THE DAY THURSDAY.

&&

.FIRE WEATHER...
WIDESPREAD SNOW SHOWERS AND STRONG WINDS WILL CONTINUE OVER THE
NORTHWESTERN MOUNTAINS TONIGHT...WITH STORM TOTALS OF 10 TO 14
INCHES OF SNOW POSSIBLE BY EARLY THURSDAY AFTERNOON. STRONG WINDS
WILL CREATE WHITEOUT CONDITIONS. SNOWFALL WILL ALSO CONTINUE OVER
THE BIGHORN MOUNTAINS TONIGHT AND INTO THURSDAY...THOUGH SHOULD
NOT BE AS HEAVY AS SNOWFALL OVER THE NORTHWESTERN MOUNTAINS.
STRONG WINDS WILL DEVELOP OVER THE CODY FOOTHILLS EARLY THIS
EVENING...WITH ADDITIONAL STRONG WINDS SLATED TO DEVELOP OVER
EASTERN SWEETWATER COUNTY AND INTO THE RATTLESNAKE AND GREEN
MOUNTAINS LATER THIS EVENING. STRONG WINDS MAY ADDITIONALLY BE
FOUND OVER CENTRAL AND NORTHEASTERN WYOMING DURING THE DAY ON
THURSDAY. A RIDGE OF HIGH PRESSURE WILL BEGIN TO MOVE INTO THE
AREA LATE FRIDAY CAUSING TEMPERATURES TO WARM ON SATURDAY...WITH
DRYING CONDITIONS EXPECTED. PLEASE CHECK WINTER STORM AND HIGH
WIND PRODUCTS FOR CONCERNS WITH SIGNIFICANT EVENTS OVER THE NEXT
COUPLE OF DAYS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 11 AM MST THURSDAY FOR WYZ001-002-012-
014-015.

HIGH WIND WARNING FROM 11 PM THIS EVENING TO 5 PM MST THURSDAY
FOR WYZ019-030.

HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
FOR WYZ017.

HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
FOR WYZ010.

HIGH WIND WARNING UNTIL 5 AM MST THURSDAY FOR WYZ003.

&&

SHORT TERM...BRANHAM
LONG TERM...AEM
AVIATION...CHURCH
FIRE WEATHER...BRANHAM
Hazardous weather outlook, Nov 12, 3:57 PM MST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
357 PM MST WED NOV 12 2008

WYZ001>020-022>030-131200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
357 PM MST WED NOV 12 2008

...WINTER STORM WARNING FOR THE MOUNTAINS OF NORTHWESTERN WYOMING
AND THE WIND RIVER MOUNTAINS THROUGH LATE THURSDAY MORNING...

...HIGH WIND WARNINGS AND WATCHES IN EFFECT FOR PORTIONS OF CENTRAL
AND SOUTHERN WYOMING THROUGH THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A MOIST FLOW OF PACIFIC MOISTURE WILL MOVE ACROSS NORTHWESTERN
WYOMING AND THE WIND RIVER MOUNTAINS TODAY THROUGH LATE THURSDAY
MORNING BRINGING SIGNIFICANT SNOWFALL TO THESE AREAS. THERE IS A
WINTER STORM WARNING IN EFFECT THROUGH LATE THURSDAY MORNING FOR
THESE AREAS. DRIVING ACROSS THE MOUNTAIN PASSES OF NORTHWESTERN
WYOMING AND THE WIND RIVER RANGE MAY BECOME TREACHEROUS WITH SNOW
COVERED ROADS AND VISIBILITIES REDUCED TO NEAR ZERO AT TIMES IN
BLOWING AND DRIFTING SNOW. WINDS GUSTS TO BETWEEN 60 AND 70 MPH
WILL BE POSSIBLE...ESPECIALLY IN THE HIGHEST ELEVATIONS TODAY
AND TONIGHT. TRAVEL WILL BECOME TREACHEROUS.

HIGH WINDS ARE EXPECTED ACROSS THE CODY FOOTHILLS AND LATE THIS
EVENING AND TONIGHT IN EASTERN SWEETWATER COUNTY. WEST WINDS WILL
GUST BETWEEN 60 AND 70 MPH IN THE CODY FOOTHILLS AND TO BETWEEN 55
AND 65 MPH IN EASTERN SWEETWATER COUNTY...THE RATTLESNAKE RANGE AND
GREEN MOUNTAINS...WIND RIVER BASIN...AND NORTHERN JOHNSON COUNTY
THROUGH THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY

SNOW WILL CONTINUE ACROSS THE NORTHWESTERN MOUNTAINS AND
THE WIND RIVER MOUNTAINS THROUGH LATE THURSDAY MORNING ALONG WITH
STRONG AND GUSTY NORTHWEST WINDS WHICH WILL REDUCE VISIBILITY TO
NEAR ZERO AT TIMES. A WINTER STORM WARNING IS IN EFFECT FOR THESE
AREAS THROUGH LATE THURSDAY MORNING. THOSE WITH TRAVEL PLANS OR
OUTDOOR INTERESTS SHOULD PREPARE FOR DANGEROUS WINTER WEATHER.
SNOWFALL AMOUNTS WILL RANGE BETWEEN 4 AND 14 INCHES WITH
SIGNIFICANT BLOWING AND DRIFTING OF SNOW.

HIGH WINDS WILL BE POSSIBLE IN EASTERN SWEETWATER COUNTY THROUGH
LATE THURSDAY AFTERNOON WITH GUSTS UP TO 65 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL AMOUNTS AND/OR HIGH
WIND.

TEAM RIVERTON

In the hours before

Local storm report, Nov 12, 6:10 PM MST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
710 PM MDT WED NOV 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     SNOW             MORAN JUNCTION 8 NNE    43.95N 110.45W
11/12/2008  E2.00 INCHES     TETON              WY   MESONET

            BASE CAMP SNOTEL

0632 PM     SNOW             MAYOWORTH 14 WNW        43.89N 107.06W
11/12/2008  E1.00 INCHES     JOHNSON            WY   MESONET

            BEAR TRAP MEADOW SNOTEL

0632 PM     SNOW             CLARK 21 W              44.94N 109.57W
11/12/2008  E3.00 INCHES     PARK               WY   MESONET

            BEARTOOTH LAKE SNOTEL

0633 PM     SNOW             WAPITI 19 WSW           44.38N 109.79W
11/12/2008  E2.00 INCHES     PARK               WY   MESONET

            BLACKWATER SNOTEL

0634 PM     SNOW             SHELL 14 NE             44.68N 107.58W
11/12/2008  E2.00 INCHES     BIG HORN           WY   MESONET

            BONE SPRINGS DIVIDE SNOTEL

0634 PM     SNOW             DUBOIS 11 N             43.70N 109.67W
11/12/2008  E1.00 INCHES     FREMONT            WY   MESONET

            BURROUGHS CREEK SNOTEL

0634 PM     SNOW             CANYON 1 WSW            44.72N 110.51W
11/12/2008  E2.00 INCHES     YELLOWSTONE        WY   MESONET

            CANYON SNOTEL

0635 PM     SNOW             BUFFALO 17 W            44.40N 107.06W
11/12/2008  E1.00 INCHES     JOHNSON            WY   MESONET

            CLOUD PEAK RESERVOIR SNOTEL

0635 PM     SNOW             CROWHEART 14 W          43.28N 109.45W
11/12/2008  E1.00 INCHES     FREMONT            WY   MESONET

            COLD SPRINGS SNOTEL

0636 PM     SNOW             PAHASKA 14 NE           44.65N 109.78W
11/12/2008  E2.00 INCHES     PARK               WY   MESONET

            EVENING STAR SNOTEL

0637 PM     SNOW             ALTA 6 ENE              43.78N 110.93W
11/12/2008  E4.00 INCHES     TETON              WY   MESONET

            GRAND TARGHEE SNOTEL

0637 PM     SNOW             BONDURANT 10 N          43.34N 110.43W
11/12/2008  E1.00 INCHES     TETON              WY   MESONET

            GRANITE CREEK SNOTEL

0637 PM     SNOW             SOUTH ENTRANCE 8 W      44.13N 110.83W
11/12/2008  E3.00 INCHES     TETON              WY   MESONET

            GRASSY LAKE SNOTEL

0637 PM     SNOW             BONDURANT 20 NE         43.39N 110.13W
11/12/2008  E1.00 INCHES     TETON              WY   MESONET

            GROS VENTRE SUMMIT SNOTEL

0638 PM     SNOW             GUNSIGHT PASS SNOTEL    43.38N 109.88W
11/12/2008  E2.00 INCHES     SUBLETTE           WY   MESONET

            GUNSIGHT PASS SNOTEL

0639 PM     SNOW             KENDALL RANGER STATION SNOTEL43.25N 110.02W
11/12/2008  E1.00 INCHES     SUBLETTE           WY   MESONET

            KENDALL RANGER STATION SNOTEL

0639 PM     SNOW             MEETEETSE 30 SW         43.86N 109.32W
11/12/2008  E1.00 INCHES     PARK               WY   MESONET

            KIRWIN SNOTEL

0640 PM     SNOW             SOUTH ENTRANCE 5 N      44.21N 110.67W
11/12/2008  E2.00 INCHES     YELLOWSTONE        WY   MESONET

            LEWIS LAKE DIVIDE SNOTEL

0640 PM     SNOW             DUBOIS 6 WSW            43.50N 109.75W
11/12/2008  E1.00 INCHES     FREMONT            WY   MESONET

            LITTLE WARM SNOTEL

0640 PM     SNOW             BONDURANT 14 E          43.17N 110.14W
11/12/2008  E1.00 INCHES     SUBLETTE           WY   MESONET

            LOOMIS PARK SNOTEL

0640 PM     SNOW             CODY 18 SW              44.30N 109.24W
11/12/2008  E2.00 INCHES     PARK               WY   MESONET

            MARQUETTE SNOTEL

0642 PM     SNOW             PAHASKA 16 N            44.73N 109.91W
11/12/2008  E3.00 INCHES     YELLOWSTONE        WY   MESONET

            PARKER PEAK SNOTEL

0643 PM     SNOW             JACKSON 8 WNW           43.52N 110.91W
11/12/2008  E3.00 INCHES     TETON              WY   MESONET

            PHILLIPS BENCH SNOTEL

0643 PM     SNOW             BUFFALO 24 SW           44.16N 107.13W
11/12/2008  E3.00 INCHES     WASHAKIE           WY   MESONET

            POWDER RIVER PASS SNOTEL

0643 PM     SNOW             SHELL 18 E              44.50N 107.43W
11/12/2008  E1.00 INCHES     BIG HORN           WY   MESONET

            SHELL CREEK SNOTEL

0644 PM     SNOW             SOUTH ENTRANCE          44.13N 110.67W
11/12/2008  E2.00 INCHES     TETON              WY   MESONET

            SNAKE RIVER STATION SNOTEL

0645 PM     SNOW             LANDER 26 NW            43.03N 109.17W
11/12/2008  E1.00 INCHES     FREMONT            WY   MESONET

            ST. LAWRENCE ALT SNOTEL

0646 PM     SNOW             PAHASKA 10 W            44.48N 110.16W
11/12/2008  E3.00 INCHES     YELLOWSTONE        WY   MESONET

            SYLVAN LAKE SNOTEL

0646 PM     SNOW             PAHASKA 4 WSW           44.48N 110.04W
11/12/2008  E1.00 INCHES     YELLOWSTONE        WY   MESONET

            SYLVAN ROAD SNOTEL

0646 PM     SNOW             OLD FAITHFUL 14 ESE     44.37N 110.58W
11/12/2008  E1.00 INCHES     YELLOWSTONE        WY   MESONET

            THUMB DIVIDE SNOTEL

0646 PM     SNOW             MEETEETSE 18 WSW        44.03N 109.18W
11/12/2008  E1.00 INCHES     PARK               WY   MESONET

            TIMBER CREEK SNOTEL

0647 PM     SNOW             DUBOIS 25 NW            43.75N 110.06W
11/12/2008  E3.00 INCHES     TETON              WY   MESONET

            TOGWOTEE PASS SNOTEL

0647 PM     SNOW             MORAN JUNCTION 25 NE    44.15N 110.22W
11/12/2008  E2.00 INCHES     YELLOWSTONE        WY   MESONET

            TWO OCEAN PLATEAU SNOTEL

0648 PM     SNOW             CLARK 26 WSW            44.80N 109.66W
11/12/2008  E2.00 INCHES     PARK               WY   MESONET

            WOLVERINE SNOTEL

0648 PM     SNOW             CODY 56 SW              43.93N 109.82W
11/12/2008  E1.00 INCHES     PARK               WY   MESONET

            YOUNTS PEAK SNOTEL

0651 PM     SNOW             JACKSON HOLE MOUNTAIN RESORT-RAYMER43.60N 110.85W
11/12/2008  M2.00 INCHES     TETON              WY   BTAVALANCHE

0651 PM     SNOW             JACKSON HOLE MOUNTAIN RESORT-MID43.59N 110.84W
11/12/2008  M2.00 INCHES     TETON              WY   BTAVALANCHE

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 high wind. Local standard time, as filed.

High Wind, Cody Foothills

When
November 12, 7:00 PM MST to 11:00 PM MST
Where
Cody Foothills forecast zone
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
44.521, -109.588 (the zone’s center; the record gives no point)

High Wind, Green Mountains & Rattlesnake Range

When
November 13, 12:00 AM MST to 12:00 PM MST
Where
Green Mountains & Rattlesnake Range forecast zone
Measured
67 kt (77 mph) measured gust
Reported by
Mesonet
Coordinates
42.554, -108.102 (the zone’s center; the record gives no point)

High Wind, East Sweetwater County

When
November 13, 3:30 AM MST to 4:00 PM MST
Where
East Sweetwater County forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
ASOS
Coordinates
41.660, -108.879 (the zone’s center; the record gives no point)

High Wind, North Big Horn Basin

When
November 13, 7:00 PM MST to 10:00 PM MST
Where
North Big Horn Basin forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
44.524, -108.791 (the zone’s center; the record gives no point)

High Wind, Upper Wind River Basin

When
November 13, 8:00 PM MST to 9:15 PM MST
Where
Upper Wind River Basin forecast zone
Measured
59 kt (68 mph) measured gust
Property damage
$25,000
Reported by
Mesonet
Coordinates
43.041, -108.630 (the zone’s center; the record gives no point)

High Wind, Northeast Johnson County

When
November 13, 11:30 PM MST to November 14, 6:30 AM MST
Where
Northeast Johnson County forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
44.039, -106.585 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2008Every state in 2008This day in weather historyWarnings in Wyoming, November 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 136662, 136664, 136663, 136667, 136665, 136666.